I am a nurse and maybe should be more educated on what i have. I thought I knew alot about hepatits but maybe not. I have hep b and c. Got them from a needle exposure. Recently I have been itching terribly and have some type of spider veins on my back from scratching. I am scared. My enzymes (liver) are normal. My titer for hep b is almost undectable and so is my hep c titers. But lately I stay tired so much and lately the itching has started. I saw a Rheumotologist about two months ago and she said the spider type veins on my back were typical for hep. This was a new one on me. I had a biopsy about 8 years ago and had very mild inflammation of my liver and the Doctors who were going to start me on Inteferon, changed their minds when my test showed up almost undectable titers all of a sudden. I need some advise. I dont drink but I am on pain medications without tylenol for severe back problems and chronic daily headaches. I am on the duragesic patch. Can anyone tell me if I need another biopsy or what. I am a chemo/oncology nurse so I am exposed to alot of stuff. I am praying this is not my hep flairing up again. But I am so darn tired I can hardly stand it sometimes. Thanks for any help you can give me. God bless, nurse in need
How is your blood work, especially the bilirubin? a high bilirubin will cause itching. I would get liver biopsy, 8 yrs is a long time. The most i have heard in between bx's is 5 yrs. Your low viral load has nothing to do with how much damage your liver has. Best of luck
If the last biopsy you had was 8 years ago, I would definitely go get another one done as soon as you can manage it. I'm surprised your docs haven't suggested it. I would insist on it, if I were you. Good luck.
Hi. I began getting small spider veins here and there past 2 yrs. before dx with Hep.
Dr. did say it can be from hep. I also had itchy areas, mainly forearms with no rash, for years. That has gone since starting tx!
I am curious, as you work in chemo, etc. why you have not followed this nor treated for the Hep C ? I'm not lecturing (well, maybe a little:}, but you know the risk of 'waiting' in some disease's. Please get you bx and to a liver specialist. Please let us know and if you decide to treat, stay here thru it!
You have the advantage of knowing about chemo, sides ahead of time also.
Follow up on this!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.